*NURSING > QUESTIONS & ANSWERS > NR 508 Final Exam Practice Question and Answers with Rationale (All)

NR 508 Final Exam Practice Question and Answers with Rationale

Document Content and Description Below

A patient who has diabetes reports intense discomfort when needing to void. A urinalysis is normal. To treat this, the primary care NP should consider prescribing: flavoxate (Urispas). bethanechol... (Urecholine). phenazopyridine (Pyridium). Correct! oxybutynin chloride (Ditropan XL). This patient is describing urge incontinence, or overactive bladder, which occurs when the detrusor muscle is hyperactive, causing an intense urge to void before the bladder is full. Urge incontinence is associated with many conditions, including diabetes. Oxybutynin chloride, which is an anticholinergic, acts to decrease detrusor overactivity and is indicated for treatment of urge incontinence. Flavoxate is used to treat dysuria associated with UTI. Bethanechol is indicated for urinary retention. Phenazopyridine is used to treat dysuria. Question 2 2 / 2 pts A patient reports difficulty returning to sleep after getting up to go to the bathroom every night. A physical examination and a sleep hygiene history are noncontributory. The primary care NP should prescribe: zaleplon. Correct! ZolpiMist. ramelteon. chloral hydrate. ZolpiMist oral spray is useful for patients who have trouble returning to sleep in the middle of the night. Zaleplon and ramelteon are used for insomnia caused by difficulty with sleep onset. Chloral hydrate is not typically used as outpatient therapy. Question 3 2 / 2 pts A 5-year-old child who has no previous history of otitis media is seen in clinic with a temperature of 100° F. The primary care NP visualizes bilateral erythematous, nonbulging, intact tympanic membranes. The child is taking fluids well and is playing with toys in the examination room. The NP should: prescribe azithromycin once daily for 5 days. prescribe amoxicillin twice daily for 10 days. prescribe amoxicillin-clavulanate twice daily for 10 days. Correct! initiate antibiotic therapy if the child’s condition worsens. Signs and symptoms of otitis media that indicate a need for antibiotic treatment include otalgia, fever, otorrhea, or a bulging yellow or red tympanic membrane. This child has a low-grade fever, no history of otitis media, a nonbulging tympanic membrane, and no otorrhea, so watchful waiting is appropriate. When an antibiotic is started, amoxicillin is the drug of choice. Question 4 2 / 2 pts An 80-year-old patient with congestive heart failure has a viral upper respiratory infection. The patient asks the primary care NP about treating the fever, which is 38.5° C. The NP should: Correct! recommend acetaminophen. recommend high-dose acetaminophen. tell the patient that antibiotics are needed with a fever that high. tell the patient a fever less than 40° C does not need to be treated. Patients with congestive heart failure may have tachycardia from fever that aggravates their symptoms, so fever should be treated. High doses should be given with caution in elderly patients because of possible decreased hepatic function. Antibiotics should not be given without evidence of bacterial infection. Question 5 2 / 2 pts A patient who takes levodopa and carbidopa for Parkinson’s disease reports experiencing freezing episodes between doses. The primary care NP should consider using: selegiline. amantadine. Correct! apomorphine. modified-release levodopa. Apomorphine injection is used for acute treatment of immobility known as “freezing.” Question 6 2 / 2 pts A patient is being tapered from long-term therapy with prednisolone and reports weight loss and fatigue. The primary care NP should counsel this patient to: consume foods high in vitamin D and calcium. begin taking dexamethasone because it has longer effects. expect these side effects to occur as the medication is tapered. Correct! increase the dose of prednisolone to the most recent amount taken. Sudden discontinuation or rapid tapering of glucocorticoids in patients who have developed adrenal suppression can precipitate symptoms of adrenal insufficiency, including nausea, weakness, depression, anorexia, myalgia, hypotension, and hypoglycemia. When patients experience these symptoms during a drug taper, the dose should be increased to the last dose. Vitamin D deficiency is common while taking glucocorticoids, but these are not symptoms of vitamin D deficiency. Changing to another glucocorticoid is not recommended. Patients should be taught to report the side effects so that action can be taken and should not be told that they are to be expected. Question 7 2 / 2 pts The primary care nurse practitioner (NP) sees a 50-year-old woman who reports frequent leakage of urine. The NP learns that this occurs when she laughs or sneezes. She also reports having an increased urge to void even when her bladder is not full. She is not taking any medications. The NP should: Correct! perform a dipstick urinalysis. prescribe desmopressin (DDAVP). prescribe oxybutynin chloride (Ditropan XL). teach exercises to strengthen the pelvic muscles. A focused history with a careful physical examination is essential for determining the cause of incontinence. Urinalysis can rule out urinary tract infection (UTI), which can cause incontinence. Medications are prescribed after determining the cause, if any, and treating underlying conditions. Exercises to strengthen the pelvic muscles are part of treatment. Question 8 2 / 2 pts A 7-year-old patient who has severe asthma takes oral prednisone daily. At a well-child examination, the primary care NP notes a decrease in the child’s linear growth rate. The NP should consult the child’s asthma specialist about: gradually tapering the child off the prednisone. a referral for possible growth hormone therapy. Correct! giving a double dose of prednisone every other day. dividing the prednisone dose into twice-daily dosing. Administration of a double dose of a glucocorticoid every other morning has been found to cause less suppression of the HPA axis and less growth suppression in children. Because the child has severe asthma, an oral steroid is necessary. Growth hormone therapy is not indicated. Twice-daily dosing would not change the HPA axis suppression. [Show More]

Last updated: 1 year ago

Preview 1 out of 41 pages

Add to cart

Instant download

document-preview

Buy this document to get the full access instantly

Instant Download Access after purchase

Add to cart

Instant download

Reviews( 0 )

$17.00

Add to cart

Instant download

Can't find what you want? Try our AI powered Search

OR

REQUEST DOCUMENT
42
0

Document information


Connected school, study & course


About the document


Uploaded On

Jun 07, 2022

Number of pages

41

Written in

Seller


seller-icon
Book Worm, Certified

Member since 3 years

21 Documents Sold


Additional information

This document has been written for:

Uploaded

Jun 07, 2022

Downloads

 0

Views

 42

Document Keyword Tags

More From Book Worm, Certified

View all Book Worm, Certified's documents »

$17.00
What is Browsegrades

In Browsegrades, a student can earn by offering help to other student. Students can help other students with materials by upploading their notes and earn money.

We are here to help

We're available through e-mail, Twitter, Facebook, and live chat.
 FAQ
 Questions? Leave a message!

Follow us on
 Twitter

Copyright © Browsegrades · High quality services·